Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 42, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 29, 2007, 3:10 AM CDT for Allen County, Neosho County, Wilson County, Kansas. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 3:10 AM CDT (08:10 UTC)
- Expired
- Jun 29, 2007, 11:15 AM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Allen County, KS, Neosho County, KS, Wilson County, KS
The radar
The Topeka radar (KTWX), 163 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 8:23 AM CDT | FLASH FLOOD | 6 Se Iola, KS | COUNTY ROAD 260 SOUTH, SOUTH OF LA HARPE HAS WATER OVER ROADWAY. |
| Jun 29, 8:23 AM CDT | FLASH FLOOD | Humboldt, KS | PETROLIA ROAD WEST OF HUMBOLDT HAD WATER OVER ROAD WAY. |
| Jun 29, 8:57 AM CDT | FLASH FLOOD | 5 Ne New Albany, KS | MINOR FLOODING, COUNTY ROADS AND LOW WATER CROSSINGS. |
| Jun 29, 11:16 AM CDT | FLASH FLOOD | Fredonia, KS | HARPER AND DECATUR ROADS IN FREDONIA ARE CLOSED. RESIDENTS ARE HAVING TO TAKE ALTERNATE ROUTES IN TO THE CITY. WATER IS ALSO BEING REPORTED OVER BETHEL ROAD NEAR NESODESHA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1459 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KICT 290811
FFWICT
KSC001-133-205-291615-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
310 AM CDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEN COUNTY IN SOUTHEAST KANSAS.
NEOSHO COUNTY IN SOUTHEAST KANSAS.
WILSON COUNTY IN SOUTHEAST KANSAS.
* UNTIL 1115 AM CDT.
* AT 307 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED BETWEEN 2 AND 3 INCHES OF RAIN HAVE FALLEN
ACROSS THE AREA...WITH ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2
INCHES POSSIBLE BY 7 AM CDT.
* LOCATIONS WITHIN THE WARNING INCLUDE...
ALTOONA...BASSETT...BENEDICT...BUFFALO...BUXTON...CHANUTE...
COYVILLE...EARLTON...ELSMORE...ERIE...FREDONIA...GALESBURG...GAS...
HUMBOLDT...IOLA...LA HARPE...MILDRED...MORAN...NEODESHA...NEW
ALBANY...PETROLIA...SAVONBURG...ST. PAUL...STARK...THAYER...SOUTH
MOUND...CHANUTE AIRPORT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3739 9596 3738 9508 3804 9508 3803 9551
3773 9551 3773 9596
$$
ES3 follow-up statements
000
WGUS73 KICT 290924
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
411 AM CDT FRI JUN 29 2007
KSC001-133-205-291615-
ALLEN KS-WILSON KS-NEOSHO KS-
420 AM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NEOSHO...WILSON AND ALLEN COUNTIES...
BETWEEN 355 AND 408 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED
FLASH FLOODING IN PROGRESS OVER THE WARNED AREA. THE MOST SERIOUS
FLASH FLOODING WAS REPORTED IN WILSON AND NEOSHO COUNTIES. IF YOU
ARE TRAVELING THROUGH THESE TWO COUNTIES BE VERY CAREFUL. NEVER
ATTEMPT TO DRIVE THROUGH FLOODED AREAS OR AROUND BARRICADES...
ESPECIALLY AT NIGHT
AT 355 AM CDT...NEOSHO COUNTY SHERIFF REPORTED MANY ROADS WERE
BARRICADED ACROSS THE COUNTY...INCLUDING IN AND AROUND CHANUTE.
AT 405 AM CDT...WILSON COUNTY DISPATCH REPORTED A LOT OF WATER
COUNTYWIDE. THE DISPATCHER WAS VERY BUSY WITH CALLS AND WAS THEREFORE
UNABLE TO PROVIDE DETAILS. DOPPLER ESTIMATES ARE THAT 2 TO 3 INCHES
OF RAIN HAD OCCURRED THROUGHOUT WILSON COUNTY...WITH THREE QUARTERS
TO ONE INCH ESTIMATED IN 1 HOUR THEREFORE...ONE SHOULD CONSIDER THE
FLASH FLOOD SITUATION IN WILSON COUNTY TO BE SERIOUS
AT 408 AM CDT...ALLEN COUNTY SHERIFF REPORTED THAT FLASH FLOODING WAS
LIMITED TO SECONDARY ROADS AND LOW-LYING AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLASH
FLOODING OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. IN ADDITION...
RURAL COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...
STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3739 9596 3738 9508 3804 9508 3803 9551
3773 9551 3773 9596
$$
ES000
WGUS73 KICT 290926
FFSICT
FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
425 AM CDT FRI JUN 29 2007
KSC001-133-205-291615-
ALLEN KS-WILSON KS-NEOSHO KS-
425 AM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NEOSHO...WILSON AND ALLEN COUNTIES...
BETWEEN 355 AND 408 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED
FLASH FLOODING IN PROGRESS OVER THE WARNED AREA. THE MOST SERIOUS
FLASH FLOODING WAS REPORTED IN WILSON AND NEOSHO COUNTIES. IF YOU
ARE TRAVELING THROUGH THESE TWO COUNTIES BE VERY CAREFUL. NEVER
ATTEMPT TO DRIVE THROUGH FLOODED AREAS OR AROUND BARRICADES...
ESPECIALLY AT NIGHT
AT 355 AM CDT...NEOSHO COUNTY SHERIFF REPORTED MANY ROADS WERE
BARRICADED ACROSS THE COUNTY...INCLUDING IN AND AROUND CHANUTE.
AT 405 AM CDT...WILSON COUNTY DISPATCH REPORTED A LOT OF WATER
COUNTYWIDE. THE DISPATCHER WAS VERY BUSY WITH CALLS AND WAS THEREFORE
UNABLE TO PROVIDE DETAILS. DOPPLER ESTIMATES ARE THAT 2 TO 3 INCHES
OF RAIN HAD OCCURRED THROUGHOUT WILSON COUNTY...WITH THREE QUARTERS
TO ONE INCH ESTIMATED IN 1 HOUR THEREFORE...ONE SHOULD CONSIDER THE
FLASH FLOOD SITUATION IN WILSON COUNTY TO BE SERIOUS
AT 408 AM CDT...ALLEN COUNTY SHERIFF REPORTED THAT FLASH FLOODING WAS
LIMITED TO SECONDARY ROADS AND LOW-LYING AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3739 9596 3738 9508 3804 9508 3803 9551
3773 9551 3773 9596
$$
ES000
WGUS73 KICT 291053
FFSICT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
550 AM CDT FRI JUN 29 2007
KSC001-133-205-291615-
ALLEN KS-WILSON KS-NEOSHO KS-
550 AM CDT FRI JUN 29 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR
NEOSHO...WILSON AND ALLEN COUNTIES...
AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD MODERATE TO HEAVY RAIN OCCURRING OVER THE WARNED
AREA. THE MOST SERIOUS FLASH FLOODING CONTINUED TO OCCUR IN WILSON
AND NEOSHO COUNTIES.
AT 530 AM CDT...WILSON COUNTY SHERIFF REPORTED THAT FLASH FLOODING
WAS WORSENING ACROSS THE COUNTY...AND THAT MANY ROADS AND HIGHWAYS
HAVE BEEN BARRICADED.
AT 533 AM CDT...NEOSHO COUNTY SHERIFF REPORTED THAT MANY ROADS AND
HIGHWAYS IN AND AROUND CHANUTE HAVE BEEN BARRICADED. WITH STORM TOTAL
RAINFALLS OF 3 TO 5 INCHES ESTIMATED ACROSS NEOSHO COUNTY...IT IS
VERY LIKELY THAT MANY COUNTY ROADS ARE FLOODED AS WELL THROUGHOUT THE
COUNTY.
AT 535 AM CDT...ALLEN COUNTY SHERIFF REPORTED THAT THE NEOSHO RIVER
WAS STARTING TO OVERFLOW ITS BANKS 1 MILE SOUTH OF HUMBOLDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
OF URBAN AREAS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...RURAL
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3739 9596 3738 9508 3804 9508 3803 9551
3773 9551 3773 9596
$$
ESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 11:55 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 28, 11:55 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1155 PM CDT THU JUN 28 2007 .AVIATION... UPDATE FOR 06Z TAFS...IFR CLOUD CEILINGS WILL GRADUALLY MIGRATE WESTWARD OVERNIGHT FROM SOUTHEAST KANSAS TOWARDS HUT/ICT TAF SITES. MEANWHILE...NUMEROUS RAIN SHOWERS WILL CONTINUE OVER SOUTHERN KANSAS INTO THE MORNING HOURS. IFR CEILINGS COULD LINGER ACROSS MUCH OF SOUTHERN KANSAS DURING THE MORNING HOURS...THEN TRANSITION TO MVRF CONDITIONS THEREAFTER. && .PREV DISCUSSION... /ISSUED 957 PM CDT THU JUN 28 2007/ UPDATE... NUMEROUS SHOWERS WITH MODERATE TO HEAVY RAINFALL AT TIMES CONTINUES OVER LOCATIONS SOUTHEAST OF THE KANSAS TURNPIKE. AREA PROFILERS SHOW 850MB FRONT DRAPED OVER SOUTHEAST KANSAS WITH MODEST MOISTURE TRANSPORT OCCURRING INTO IT. EXPECT SHOWERS TO CONTINUE TRAINING ALONG THIS BOUNDARY DURING THE OVERNIGHT HOURS WITH A SLIGHT NORTHWEST MIGRATION OF THIS ACTIVITY...AS LOW LEVEL JET INCREASES AND SURFACE BOUNDARY INCHES NORTHWEST A BIT. GROUND SOILS ARE VERY SATURATED AND ANY ADDITIONAL RAINFALL WILL QUICKLY RUNOFF...THUS CAUSING QUICK RESPONSES TO SMALL STREAMS AND CREEKS. DO NOT DRIVE INTO WATER COVERED ROADWAYS...ESPECIALLY AT NIGHT JAKUB PREV DISCUSSION... /ISSUED 321 PM CDT THU JUN 28 2007/ FORECAST CONCERN REMAINS SIGNIFICANT FLOODING FOR SOUTHEAST KANSAS. SYNOPSIS: UPPER LEVEL LOW FROM THE LAST FEW DAYS HAS NOW STARTED TO SHEAR OUT AS A TROUGH AXIS SITUATED FROM NEAR MCI TO NEAR ICT. AT THE SURFACE A DIFFUSE FRONTAL BOUNDARY EXTENDS FROM CENTRAL MO THROUGH SE KS AND INTO NORTH CENTRAL OK. ATMOSPHERE EAST OF THE MID AND UPPER TROUGH IS STILL EXTREMELY MOIST ALLOWING SHOWERS AND ISOLATED STORMS TO DUMP FLOODING RAINS FOR AREAS GENERALLY SOUTHEAST OF THE TURNPIKE. MOISTURE QUALITY IS SIGNIFICANTLY DIFFERENT OVER CENTRAL KS WHERE SOME DRIER AIR HAS FINALLY STARTED TO WORK-IN FROM THE NORTH. TONIGHT-FRI: MADE SOME FAIRLY SIGNIFICANT CHANGES TO THESE PERIODS IN THE WAY OF INCREASING PRECIP CHANCES. BOTH THE GFS AND NAM WEAKEN THE UPPER TROUGH...WITH BOTH ALSO SLIDING IT VERY SLOWLY SW ALLOWING LOW LEVEL MOISTURE TO ROLL BACK NW FOR FRI. THIS SOLUTION ALSO HAS SUPPORT FROM THE ECM. THIS WILL KEEP SHOWERS AND ISOLATED STORMS AROUND FOR GENERALLY THE SAME LOCATIONS THAT HAVE SEEN RAINFALL THE LAST COUPLE OF DAYS. THEREFORE WILL EXTEND THE FFA THROUGH 00Z SAT FOR LOCATIONS SE OF THE TURNPIKE...NOT INCLUDING THE ICT AREA. WOULD EXPECT MOST OF SOUTHEAST KANSAS TO BE IN SOME SORT OF FLOOD WARNING BY THE END OF THE DAY. LIKE TODAY...THERE SHOULD BE A WIDE RANGE IN TEMPS ACROSS THE FORECAST AREA FOR FRI WITH CENTRAL KS GETTING SOME SUN ALLOWING TEMPS TO SPIKE UP. FRI NIGHT-SUN: UPPER RIDGE WILL KEEP TRYING TO NOSE INTO THE PLAINS FOR FRI NIGHT INTO SAT AS A DEEP UPPER TROUGH LIFTS ACROSS SW CANADA. THIS SCENARIO SHOULD ALLOW THE WEAK UPPER TROUGH TO OUR SE TO WEAKEN FURTHER AND BE PUSHED FURTHER SOUTH. NEVERTHELESS THERE SHOULD BE ENOUGH LEFT OVER WEAKNESS IN THE MID AND UPPER LEVELS TO CAUSE SOME DIURNALLY DRIVEN SHOWERS AND STORMS FOR LOCATIONS GENERALLY SOUTH OF HWY 400 FOR SAT. BY 12Z SUN MOST OF THE WIDESPREAD SHOWERS AND STORMS WILL BE LOCATED SE OF THE FORECAST AREA AS ENOUGH UPPER RIDGING PUSHES INTO THE AREA. TEMPS THROUGH THESE PERIODS WILL BE TRICKY DUE TO CLOUD OVER AND SATURATED GROUNDS. SO FOR NOW WILL NOT GO TO FAR IN ANY ONE DIRECTION AND WILL KEEP TEMPS SLIGHTLY BELOW OR CLOSE TO SEASONAL AVERAGES. MON-THU: BOTH ECM AND GFS AGREE FAIRLY WELL THROUGH THESE PERIODS WHICH DOES LEAD TO SOME CONFIDENCE. THEY BOTH PUSH THE LINGERING UPPER ENERGY OVER THE SOUTHERN PLAINS TO THE SW OVER WEST TX BY TUE. THEN AN UPPER WAVE IS EXPECTED TO DEEPEN OVER THE GREAT LAKES REGION FOR WED INTO THU PLACING THE FORECAST AREA IN NW FLOW ALOFT. WILL LEAVE ALL OF THESE PERIODS DRY FOR NOW...BUT WITH NW FLOW...WOULD NOT BE SURPRISED IF PRECIP IS INSERTED ONCE SOME OF THE SMALLER SCALE FEATURES BECOME MORE DISCERNABLE. AN OVERALL WARMING TREND APPEARS TO STILL BE ON TAP THROUGH THESE PERIODS WITH NEAR AND ABOVE NORMAL TEMPS EXPECTED. LAWSON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 74 67 80 / 70 60 50 30 HUTCHINSON 62 78 65 82 / 30 40 40 20 NEWTON 63 76 65 81 / 50 50 50 30 ELDORADO 64 75 66 80 / 70 70 50 30 WINFIELD-KWLD 65 74 68 80 / 90 80 50 40 RUSSELL 58 82 64 83 / 10 10 10 10 GREAT BEND 58 81 64 83 / 10 10 10 10 SALINA 61 80 65 83 / 20 20 20 20 MCPHERSON 62 78 65 83 / 20 30 30 20 COFFEYVILLE 65 76 67 80 / 100 80 60 40 CHANUTE 65 76 66 80 / 100 80 60 30 IOLA 66 76 66 80 / 100 80 60 30 PARSONS-KPPF 65 76 66 80 / 100 80 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR KSZ053-069>072- 093>096-098>100. &&
Hazardous weather outlook, Jun 28, 4:25 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 425 PM CDT THU JUN 28 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-291700- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 425 PM CDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SIGNIFICANT FLOODING EVENT SETTING UP FOR SOUTHEAST KANSAS TONIGHT. SCATTERED TO NUMEROUS SHOWERS WILL CONTINUE TO AFFECT MUCH OF SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT. THE HEAVIEST RAINFALL IS EXPECTED TO OCCUR SOUTHEAST OF THE KANSAS TURNPIKE. ADDITIONAL FLOOD AND RIVER FLOOD WARNINGS WILL BE LIKELY TONIGHT. PLEASE SEE THE LATEST FLASH FLOOD WATCH OR FLOOD WARNINGS FOR ADDITIONAL DETAILS. AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT OVER SOUTHEAST KANSAS...HOWEVER NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIGNIFICANT FLOODING EVENT FOR SOUTHEAST KANSAS ON FRIDAY. THE SHOWER AND EMBEDDED THUNDERSTORM THREAT WILL CONTINUE INTO FRIDAY ACROSS SOUTH CENTRAL AND ESPECIALLY SOUTHEAST KANSAS AS THE UPPER LEVEL SYSTEM STALLS ACROSS NORTHERN OKLAHOMA. ADDITIONAL FLOOD AND RIVER FLOOD WARNINGS WILL BE LIKELY ON FRIDAY. PLEASE SEE LATEST FLOOD WATCHES AND WARNINGS FOR ADDITIONAL DETAILS. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE FOR SATURDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...BUT CURRENT INDICATIONS SUGGEST THEY WILL NOT BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT HEAVY RAINFALL TOTALS AND ANY REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/KETCHAM/LAWSON
In the hours before
Local storm report, Jun 28, 9:32 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
932 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM FLOOD CHANUTE 37.67N 95.46W
06/28/2007 NEOSHO KS COUNTY OFFICIAL
ONE UNDERPASS WAS CLOSED DUE TO FLOOD WATERS IN CHANUTE.
A FEW LOW WATER CROSSINGS UNDER BRIDGES WERE ALSO
REPORTED CLOSED DUE TO FLOODING.
&&
JMCLocal storm report, Jun 28, 9:33 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
933 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD 5 SE HOWARD 37.42N 96.20W
06/28/2007 ELK KS COUNTY OFFICIAL
RIVER ROAD WAS BARRICADED DUE TO FLASH FLOODING.
0645 PM FLASH FLOOD 2 W MOLINE 37.36N 96.34W
06/28/2007 ELK KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS THAT HWY 160 WEST OF MOLINE HAS
BEEN CLOSED.
0645 PM FLASH FLOOD LONGTON 37.38N 96.08W
06/28/2007 ELK KS LAW ENFORCEMENT
KDOT WILL BE CLOSING OLK VALLEY ROAD BETWEEN LONGTON AND
ELK CITY. DUE TO WATER OVER THE ROAD.
0645 PM FLASH FLOOD MOLINE 37.36N 96.30W
06/28/2007 ELK KS LAW ENFORCEMENT
A NUMBER OF COUNTY ROADS HAVE BEEN CLOSED DUE TO WATER
OVER FLOWING OVER THEM.
0740 PM FLOOD SEDAN 37.13N 96.18W
06/28/2007 CHAUTAUQUA KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS LOCAL STREET FLOODING IN THE CITY
OF SEDAN.
0807 PM FLOOD 8 NE CEDAR VALE 37.19N 96.40W
06/28/2007 CHAUTAUQUA KS CO-OP OBSERVER
ROAD 9 NORTH OUT OF WAUNETA ON HWY 166 OBSERVER REPORTED
WATER OVER THE ROAD.
0833 PM FLASH FLOOD 1 W ELK FALLS 37.37N 96.21W
06/28/2007 ELK KS AMATEUR RADIO
AMATEUR RADIO PERSON CALLED VIA LAND-LINE TO REPORT HWY
160 WEST OF ELK FALLS TO HWY 99 CLOSED DUE TO WATER OVER
ROAD.
0931 PM FLOOD CHANUTE 37.67N 95.46W
06/28/2007 NEOSHO KS COUNTY OFFICIAL
ONE UNDERPASS WAS CLOSED DUE TO FLOOD WATERS IN CHANUTE.
A FEW LOW WATER CROSSINGS UNDER BRIDGES WERE ALSO
REPORTED CLOSED DUE TO FLOODING.
&&
JMCLocal storm report, Jun 28, 10:37 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1037 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM FLOOD NEW ALBANY 37.57N 95.93W
06/28/2007 WILSON KS CO-OP OBSERVER
BARBER ROAD CLOSED DUE TO FLOODING BOTH NORTH AND SOUTH
OF NEW ALBANY. NUMEROUS COUNTY ROADS ARE BARRICADED.
&&
JMCLocal storm report, Jun 28, 11:12 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1112 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM FLASH FLOOD ELGIN 37.00N 96.28W
06/28/2007 CHAUTAUQUA KS LAW ENFORCEMENT
ALL ROADS IN AND OUT OF THE CITY OF ELGIN ARE CLOSED.
SOME RESIDENTS HAVE EVACUATED THERE HOMES.
&&
BRWLocal storm report, Jun 28, 11:14 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1114 PM CDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM FLASH FLOOD 2 S SEDAN 37.10N 96.18W
06/28/2007 CHAUTAUQUA KS LAW ENFORCEMENT
HWY 99 SOUTH OF SEDAN HAS BEEN CLOSED AT THE MIDDLE CANEY
CREEK. CREEK IS 1 FOOT OUT OF ITS BANKS.
&&
BRWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:01 PM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 28, 9:19 PM CDT | Flash Flood Warning | ICT | Chautauqua | 12 hr |
| Jun 29, 2:05 AM CDT | Flash Flood Warning | ICT | Montgomery | 8 hr |
| Jun 29, 6:12 AM CDT | Flash Flood Warning | ICT | Greenwood, Woodson | 6 hr |
| Jun 29, 6:38 AM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 6 hr |
| Jun 29, 7:14 AM CDT | Flash Flood Warning | ICT | Elk | 5 hr |
| Jun 29, 11:09 AM CDT | Flash Flood Warning | ICT | Wilson | 4 hr |
| Jun 29, 12:08 PM CDT | Flash Flood Warning | ICT | Elk | 5 hr |
| Jun 29, 12:38 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 5 hr |
| Jun 29, 2:53 PM CDT | Flash Flood Warning | ICT | Wilson | 6 hr |
| Jun 29, 4:15 PM CDT | Flash Flood Warning | ICT | Elk | 7 hr |
| Jun 29, 4:49 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 9 hr |
| Jun 29, 6:10 PM CDT | Flash Flood Warning | ICT | Greenwood | 12 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.